Title: A two-dimensional wavelet-packet transform for matrix compression of integral equations with highly oscillatory kernel
Authors: Huybrechs, Daan ×
Vandewalle, Stefan #
Issue Date: Dec-2006
Publisher: Elsevier
Series Title: Journal of Computational and Applied Mathematics vol:197 issue:1 pages:218-232
Abstract: We examine the use of wavelet packets for the fast solution of integral equations with a highly oscillatory kernel. The redundancy of the wavelet packet transform allows the selection of a basis tailored to the problem at hand. It is shown that a well chosen wavelet packet basis is better suited to compress the discretized system than wavelets. The complexity of the matrix-vector product in an iterative solution method is then substantially reduced. A two-dimensional wavelet packet transform is derived and compared with a number of one-dimensional transforms that were presented earlier in literature. By means of some numerical experiments we illustrate the improved efficiency of the two-dimensional approach. (c) 2005 Elsevier B.V. All rights reserved.
ISSN: 0377-0427
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Numerical Analysis and Applied Mathematics Section
× corresponding author
# (joint) last author

Files in This Item:
File Status SizeFormat
JCAM197(1)HuybVdw.pdf Published 271KbAdobe PDFView/Open


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science